Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 114, NWS Shreveport, LA

May 31, 2021Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at May 31, 2021, 8:26 PM CDT for Gregg County, Texas. It took effect at Jun 1, 2021, 4:28 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 31, 2021, 8:26 PM CDT (01:26 UTC)
In effect from
Jun 1, 2021, 4:28 PM CDT
Expired
Jun 1, 2021, 9:18 AM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 5.44 ft at Jun 1, 2021, 9:00 PM CDT.

actionminormoderate5101506/0106/02
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

667 
WGUS44 KSHV 010126
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
826 PM CDT Mon May 31 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-020130-
/O.NEW.KSHV.FL.W.0114.210601T2128Z-210603T2231Z/
/KLGT2.1.ER.210601T2128Z.210602T0000Z.210602T1030Z.NO/
826 PM CDT Mon May 31 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Rabbit Creek At Kilgore.
* From Tuesday afternoon to Thursday afternoon.
* At 7:45 PM CDT Monday the stage was 5.0 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...Rabbit Creek At Kilgore is expected to rise above flood 
  stage tomorrow afternoon to a crest of 10.8 feet tomorrow evening.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

10
1 follow-up statement
639 
WGUS84 KSHV 011418
FLSSHV

Flood Statement
National Weather Service Shreveport LA
918 AM CDT Tue Jun 1 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

TXC183-011530-
/O.CAN.KSHV.FL.W.0114.210601T2128Z-210601T1418Z/
/KLGT2.1.ER.210601T2128Z.210602T0000Z.210602T1030Z.NO/
918 AM CDT Tue Jun 1 2021

...The Flood Warning for the Rabbit Creek At Kilgore has been 
cancelled...

The Flood Warning is cancelled for
  the Rabbit Creek At Kilgore.
* At 8:45 AM CDT Tuesday the stage was 5.0 feet.
* Flood stage is 10 feet.
* Forecast...Rabbit Creek is expected to rise to a crest of 5.0 feet 
  this Tuesday afternoon.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 31, 6:47 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 31, 6:47 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
647 PM CDT Mon May 31 2021

.AVIATION...

For the 01/00Z TAF update...current VFR vis/cigs will be reduced
to MVFR cigs across our East Texas terminals by early this evening
as-SHRA/-TSRA arrives from the west. This will eventually spread
eastward during the TAF period, with IFR cigs possible at nearly
all terminals as widespread rain develops across the region for
Tuesday. Light southerly surface winds will persist through the
period. /20/

&&

.PREV DISCUSSION... /issued 308 PM CDT Mon May 31 2021/

SHORT TERM.../Tonight through Tuesday Night/

Precipitation will gradually arrive from the west into the Ark-
La-Tex as the moisture advection process continues ahead of a
mesoscale convective system arriving overnight. Aloft, a
positively-tilted longwave trough will slowly shift eastward
across the Rocky Mountains into the Great Plains by the middle of
the week, steering multiple embedded disturbances through the area
with southwesterly flow. This pattern will continue well through
the middle of the week. Near the surface, a frontal boundary
additionally focuses moisture, prolonging precipitation across
most of our area by Tuesday afternoon. The heavier precipitation
will fall tonight across our western terminals. The remaining
precipitation, by tomorrow afternoon, will be falling across our
eastern zones as the frontal boundary slowly lingers across the
Ark-La-Tex. The speed and position of convective activity and
subsequent rainfall will continue to be monitored for potential
flash flooding, especially in our northwestern zones. Temperatures
will remain near or just below average for this time of the year
with lows in the middle to upper 60s and highs in the lower 80s.
Thickening cloud cover and precipitation will initially moderate
the diurnal curve before slightly cooler air arrives by Tuesday
night. /16/

LONG TERM.../Wednesday through next weekend/

Numerical weather prediction model systems are in reasonably good
consensus through the long term period and this consensus still
suggests above normal rainfall and below normal temperatures (at
least for max temps) through the long term period. Expect highs
generally in the low to mid 80s with lows in the mid to upper 60s.

We will begin the long term period with the bottom end of an
anomalously strong (for late May) upper level disturbance traversing
the Four State region, producing scattered to numerous showers and
thunderstorms, especially from Deep East TX through Central LA and
the Arklamiss. A few strong storms producing gusty winds and very
heavy downpours will be possible in these latter areas. This
disturbance should bring a weak cold front into the area, but will
likely not get much south (if at all south) of I-20 before stalling.
A bit of cooler and drier air may make it into northern sections of
the Arklatex to lower rain chances up there for later Wednesday into
Thursday, but the front will start to work back north after that.

The preferred model solution for this coming weekend depicts a
closed upper level low, developing previously from energy cut-off
from the current trough to our west, gradually migrating through the
area. This feature will increase rain and embedded storm chances
even further and these high rain chances could persist for a day or
two past the weekend. Focused severe weather does not look very
likely in this scenario but the heavy rain risk will continue and we
will have to watch already high river and stream situation closely.
/50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  83  68  83 /  40  80  60  70
MLU  66  84  69  83 /   0  60  70  90
DEQ  65  79  63  81 /  80  90  60  40
TXK  68  80  67  81 /  50  90  60  50
ELD  65  81  65  82 /  20  80  60  70
TYR  69  82  67  82 /  70  70  50  50
GGG  68  81  67  80 /  60  80  50  60
LFK  69  84  69  82 /  40  80  50  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, May 31, 5:48 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
548 AM CDT Mon May 31 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
548 AM CDT Mon May 31 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will increase in coverage across
portions of southeast Oklahoma and northeast Texas tonight.
Some storms may produce gusty winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will expand areawide on Tuesday,
continuing through the remainder of the work week. Locally heavy
rainfall and gusty winds may be possible with some storms on
Tuesday. Some periodic heavy rain concern will likely persist
into next weekend although the risk of severe storms should
generally remain low most of these days.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through this
Memorial Day weekend.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:25 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus24 hr
Jun 1, 9:56 AM CDTRiver Flood WarningSHVWood3 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.